Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 1, 2019, 10:27 AM CST for Jefferson County, Saint Louis County, Missouri. It took effect at Jan 2, 2019, 12:40 AM CST. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2019, 10:27 AM CST (16:27 UTC)
- In effect from
- Jan 2, 2019, 12:40 AM CST
- Expired
- Jan 3, 2019, 12:31 PM CST
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Arnold (ARNM7). The gauge peaked at 24.32 ft at Jan 2, 2019, 9:00 PM CST.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
535
WGUS43 KLSX 011627
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1027 AM CST Tue Jan 1 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Meramec River near Arnold
.This Flood Warning is a result of up to 2 inches of precipitation the
past 24...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-021626-
/O.NEW.KLSX.FL.W.0006.190102T0640Z-190106T1424Z/
/ARNM7.1.ER.190102T0640Z.190103T1200Z.190105T1424Z.NO/
1027 AM CST Tue Jan 1 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Arnold
* from late tonight to Sunday morning.
* At 10:00 AM Tuesday the stage was 20.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 26.6 feet by Thursday morning. The river is
forecast to fall below flood stage by Saturday morning.
* Impact: At 26.0 feet...House at the end of Kasebaum Lane is
surrounded by water just west of Lemay Ferry Road bridge. Also,
Hawkins Road south of Meramec Bottom Road is closed near this
height.
* Impact: At 25.1 feet...St. Louis County closes the following roads
at this height: Butler Hill west of Summerhedge Place, Meramec
Bottom Road between Hageman Road and Highway 21, Hawkins Road south
of Meramec Bottom Road, and Old Telegraph Road at Earl Widman
County Park.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
Meramec River
Arnold 24.0 20.39 24.8 26.6 26.0 24.2 21.5
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$4 follow-up statements
983
WGUS83 KLSX 020214
FLSLSX
Flood Statement
National Weather Service St Louis MO
814 PM CST Tue Jan 1 2019
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Arnold
.This Flood Warning is a result of up to 2 inches of precipitation the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-030214-
/O.EXT.KLSX.FL.W.0006.190102T1200Z-190106T1048Z/
/ARNM7.1.ER.190102T1200Z.190103T1200Z.190105T1048Z.NO/
814 PM CST Tue Jan 1 2019
The Flood Warning continues for
the Meramec River near Arnold
* from Wednesday morning to late Saturday night.
* At 7:30 PM Tuesday the stage was 22.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and to crest near 26.4 feet by Thursday morning. The river is
forecast to fall below flood stage by Saturday morning.
* Impact: At 26.0 feet...House at the end of Kasebaum Lane is
surrounded by water just west of Lemay Ferry Road bridge. Also,
Hawkins Road south of Meramec Bottom Road is closed near this
height.
* Impact: At 25.1 feet...St. Louis County closes the following roads
at this height: Butler Hill west of Summerhedge Place, Meramec
Bottom Road between Hageman Road and Highway 21, Hawkins Road south
of Meramec Bottom Road, and Old Telegraph Road at Earl Widman
County Park.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
* Impact: At 23.5 feet...The boat ramps and fishing banks at Arnold
City Park and at the Flamm City Access on the west bank near the
Telegraph Road bridge are flooded.
* Impact: At 23.0 feet...Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding. Heintz Road between Telegraph and Erb also floods near
this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/02 01/03 01/04 01/05 01/06
Meramec River
Arnold 24.0 22.47 24.0 26.4 25.5 23.9 21.2
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$852
WGUS83 KLSX 021647
FLSLSX
Flood Statement
National Weather Service St Louis MO
1047 AM CST Wed Jan 2 2019
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Arnold
.This Flood Warning is a result of 1 inch of precipitation the
past 48 hours and backwater from the Mississippi River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-031647-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-190106T0130Z/
/ARNM7.1.ER.190102T1600Z.190103T1800Z.190105T0130Z.NO/
1047 AM CST Wed Jan 2 2019
The Flood Warning continues for
the Meramec River near Arnold
* until Saturday evening.
* At 10:30 AM Wednesday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 25.0 feet by tomorrow early
afternoon, then fall below flood stage Friday evening.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
* Impact: At 24.0 feet...Corisande Hills Road begins flooding at this
height. Meramec Bottom Road between Hageman Road and Highway 21
begins flooding.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/03 01/04 01/05 01/06 01/07
Meramec River
Arnold 24.0 24.03 24.9 24.7 23.2 20.7 18.2
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$564
WGUS83 KLSX 030108
FLSLSX
Flood Statement
National Weather Service St Louis MO
708 PM CST Wed Jan 2 2019
...The flood warning continues for the following river in
Missouri...
Meramec River near
Arnold
.This Flood Warning is a result of a combination of local rises due
to heavy rainfall and backwater effects from the Mississippi River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-040107-
/O.EXT.KLSX.FL.W.0006.000000T0000Z-190105T1800Z/
/ARNM7.1.ER.190102T1600Z.190103T1800Z.190104T1800Z.NO/
708 PM CST Wed Jan 2 2019
The Flood Warning continues for
The Meramec River near Arnold
* Until Friday afternoon.
* At 6:30 PM Wednesday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 24.6 feet Thursday afternoon.
* Impact: At 24.7 feet...Hawkins Road south of Meramec Bottom Road
begins flooding.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/03 01/04 01/05 01/06 01/07
Meramec River
Arnold 24.0 24.30 24.5 24.3 23.1 20.4 17.9
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$528
WGUS83 KLSX 031831
FLSLSX
Flood Statement
National Weather Service St Louis MO
1231 PM CST Thu Jan 3 2019
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River near Arnold
.This is the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-031901-
/O.CAN.KLSX.FL.W.0006.000000T0000Z-190105T1800Z/
/ARNM7.1.ER.190102T1600Z.190103T0515Z.190103T1715Z.NO/
1231 PM CST Thu Jan 3 2019
The Flood Warning is cancelled for
the Meramec River near Arnold.
* At 12:00 PM Thursday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* The river fell below flood stage at 11:15 AM Thursday.
* The river will continue falling to 23.2 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/04 01/05 01/06 01/07 01/08
Meramec River
Arnold 24.0 23.95 23.2 22.0 20.4 17.9 16.0
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:54 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 1, 5:54 AM CST, 4 hours 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 554 AM CST Tue Jan 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 404 AM CST Tue Jan 1 2019 Arctic high pressure has pushed into the Northern Plains in the wake of yesterday's low, which has already raced off to the eastern Great Lakes. There is a weak, low level post-frontal trough extending west and south of the low, passing just north of our CWA and into the Southern Plains. There are expansive low clouds along and south of this trough along with patchy reflectivity echoes. Additionally, many of the obs across NE MO, SE IA, and west central IL are coming in with reduced visibilities. Given winds ranging from 10-15 kts, I suspect these reduced visbys are the result of drizzle rather than fog. The post frontal trough will push south and east into NE MO and west central IL this morning, and I expect the drizzle to continue along the trough. Unfortunately, given the very weak ascent along the trough, high resolution forecast guidance is not handling the current situation very well. The models that do show very light precip bring it west to east across our north this morning with the trough, and so I have keyed off of that for my forecast. Temps across most of the area are currently above freezing, but that will change over the next several hours as cold air pushes into the region. In fact, the freezing line will push into the area at roughly the same time as the trough passage, setting the stage for some very light frozen precipitation. With very low RH values within the dendritic growth zone, any drizzle that does develop will switch over to freezing drizzle as temps fall below freezing. Fortunately, between relatively warm ground temperatures, very light QPF, and on patchy coverage, I don't expect much, if any, ice accumulation. The trough will clear the area roughly around noon, and the depth of the low level saturated layer will gradually shrink through tonight. That said, it looks like we'll stay moist enough to remain overcast through the night, though I wouldn't be surprised to see a few holes in the stratus develop early tomorrow morning. Between these cloudy skies and strong CAA, temperatures will be quite a bit cooler today than what we've see lately. The CAA will continue into tonight, pushing low temperatures below freezing across the area, and below 20 toward NE MO. BSH .LONG TERM... (Wednesday through Monday) Issued at 404 AM CST Tue Jan 1 2019 Focus remains on system impacting the region on Thurs and Fri. Mdls have shifted the system to impact the area on Thurs and Fri, along with any precip, further south. While the 00z NAM was a much further north outlier, the 06z cycle has also shifted south. Have therefore disregarded the 00z NAM soln and trended PoPs further south, generally toward the GFS/GEM solution, but kept some lower chance PoPs to account for the ECMWF solution. With the more southerly solution, expect precip type to be generally RA. With 850mb temps above +2C across the area, the only locations that would expect to see SN are near the upper low. Have reduced the area of SN, but did keep some low PoPs with limited mention of SN in the event that model solutions trend back north. Beyond Fri, upper level ridge moves back into the region with westerly to southwesterly flow at the surface. This should allow temps to climb into the 50s. Going forecast may still be too cold, especially Sun as thermal ridge is expected to build into the area with deep SW flow. With a focus on the Thurs system, did not make many changes to these temps at this time. Tilly && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 528 AM CST Tue Jan 1 2019 A weak, post-frontal trough has pushed south into NE MO and west central IL. There are expansive MVFR clouds along and south of this trough, with IFR clouds right along the trough, extending from UIN to COU. The post-frontal trough will push south and east through the morning and forecast guidance is in good agreement showing cigs falling to IFR as the trough pushes through the area. In addition to the low clouds, many of the obs across NE MO, SE IA, and west central IL are coming in with reduced visibilities. Given winds ranging from 10-15 kts, I suspect these reduced visbys are the result of drizzle rather than fog. That drizzle will also push east with the trough. However given the very weak support for ascent, I'm only expecting patchy drizzle and therefore haven't mentioned it in the TAFs. The trough will clear the area roughly around noon, but MVFR stratus will remain in it's wake. The stratus is expected to linger through tomorrow morning, though the depth of the low level saturated layer will gradually shrink through tonight and I wouldn't be surprised to see a few holes in the stratus develop early tomorrow morning. Previous forecasts had tonight's stratus up around 2kft, but latest high res guidance is showing overnight cigs a bit lower than that. A few models are evening showing us falling back down to IFR early on Wednesday morning, but I'm not yet confident enough to include that in in the TAFs. SPECIFICS FOR KSTL: The trough, IFR clouds, and chance for some patchy drizzle will move into the metro area within the next few hours before moving out around or just after noon. Beyond that, low end MVFR cigs are expected to persist through the remainder of the forecast period. There is a chance cigs fall back down to IFR early Wednesday, but I'm not yet confident enough to include that in in the TAFs. BSH && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 36 27 40 25 / 10 5 0 5 Quincy 29 20 34 21 / 20 0 0 0 Columbia 30 22 35 22 / 10 0 5 0 Jefferson City 32 23 36 21 / 10 0 5 5 Salem 39 29 41 26 / 5 5 0 5 Farmington 37 26 39 25 / 5 5 5 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 1, 4:10 AM CST, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 410 AM CST Tue Jan 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 410 AM CST Tue Jan 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:50 PM CST | River Flood Warning | LSX | Franklin, Warren | 23 hr |
| Dec 31, 7:50 PM CST | River Flood Warning | LSX | Saint Charles, Saint Louis | 35 hr |
| Jan 1, 5:23 AM CST | River Flood Warning | LSX | Lewis | 26 hr |
| Jan 1, 8:07 AM CST | River Flood Warning | LSX | Cole, Osage | 5 hr |
| Jan 1, 8:45 AM CST | River Flood Warning | LSX | Lewis | 58 hr |
| Jan 1, 10:55 AM CST | River Flood Warning | LSX | Lincoln | 58 hr |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Saint Charles | 24 hr |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Perry, Sainte Genevieve | 4 days |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Pike | 10 hr |
| Jan 1, 11:12 AM CST | River Flood Warning | LSX | Saint Charles | 71 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.